MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925035
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).Procode is krd/hcg.Initial reporter address: (b)(6).The healthcare professional reported that the 2.50mm x 3.50cm galaxy g3 mini coil (glm925035 / l16922) failed to be re-zipped / re-sheathed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2.50mm x 3.50cm galaxy g3 mini coil was received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed with several kinked areas and in a twisted condition.No damage was observed on the coil introducer.A microscopic inspection was performed.The embolic coil was observed in stretched condition.No other damage was observed.A review of manufacturing documentation associated with this lot (l16922) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 2.50mm x 3.50cm galaxy g3 mini coil failed to be re-zipped / re-sheathed.Based on the condition of the returned device, the kinked areas on the dpu prevented the coil from being re-zippped.The reported issue was confirmed based on the condition of the returned device.The kinked areas on the dpu and the stretched condition of the embolic coil were likely caused by applied force.The complaint has limited information related to the procedure and the reported device issue as encountered during the procedure.The exact cause cannot be conclusively determined.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during the attempt to resheath the coil.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.50mm x 3.50cm galaxy g3 mini coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 2.50mm x 3.50cm galaxy g3 mini coil (glm925035 / l16922) failed to be re-zipped / re-sheathed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed to be in stretched condition.Based on the product analysis 5/21/2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 MINI 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10081009
Report Number3008114965-2020-00181
Device Sequence Number14180836
Product Code KRD
UDI-Device Identifier10886704080268
UDI-Public10886704080268
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberGLM925035
Device Catalogue NumberGLM925035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2020
Initial Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1